I was diagnosed with bipolar disorder and have been on Seroquel 200 mg for approx one year. Since being on the med I have experienced extreme forgetfulness. My short term memory is especially affected and it's getting progressively worse. I don't think forgetfulness is listed as a side effect of Seroquel. I was wondering if anyone else on this med has experienced the same.
I am on seroquel xr 300mg, along with lamictal. Doc says I may be able to eliminate the seroquel if I get stabilized with lamictal. I do get easily confused and short-term memory seems fuzzy at times, I often feel groggy and walk around like I'm in a stupor -- don't know if it's the seroquel or the combination with lamictal, or if my brain is just fried from being depressed and bipolar for the last 30 yrs and on all sorts of different meds that work for a while, then need to be changed, over and over again. Life is a b*tch sometimes. But I try to look on the bright side even when there doesn't seem to be much of a bright side! Hope you feel better soon.
Thanks for your encouraging comment. I just saw my psych who also started me on Lamictal. I hope to eliminate the Seroquel as well. It just makes me feel like I'm having an out of body experience and it's scary to not remember doing/saying things. I'm really confused about how bipolar is treated. When I was first diagnosed (1 yr ago) I was in a manic state and the Seroquel my doc prescribed helped bring me down to "normal" mood. However, in Jan of this yr I cycled into a depression and the Seroquel seems to make it worse! Does this mean I need to be off the Seroquel for now? I'm just so confused! Do bipolar patients get stabilized eventually or are we always adjusting meds? Thanks!
My doc says it may take several shots at trial-and-error, but eventually we can find a drug or combination of drugs that will get us stabilized. It's very frustrating, I know, but you have to hang in there. Perhaps you can ask your doc to reduce your dosage of seroquel to see if that helps you. However, you should not reduce or eliminate any med unless your doctor gives the OK -- our mental health is too important to self-diagnose and self-medicate. If you find a good doctor, he is the professional and the one to discuss your condition with.
I take Seroquel for sleep and it does make you so groggy during the day. I hate it but it got better after a couple weeks on it. I only take 100mg. and always at bedtime. I don't think the docs use it as a 1st treatment, it's usually a supplement to some other drug like lamictal. Hang tight, you should be able to ask your doc to put you on something else until you build up your lamictal dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.